- - - - EMAIL ME
WITHDRAWAL FROM HEROIN**
Heroin is an OPIOD, a class of drugs which also includes: morphine, methadone, demerol, percodan or percocet, talwin, dilaudid, darvon and codeine.
The symptoms of withdrawal are temporary; the woman in withdrawal may not experience all of them, or may experience some more intensely than others. A woman in withdrawal from heroin should be encouraged to consult a physician.
For heroin and morphine: the symptoms start 8 - 12 hours after the last dose, increase over the next 3 days, and gradually disappear over 7 - 10 days.
For 'percs,' Talwin and Dilaudid: similar withdrawal to morphine, but slightly less intense.
For methadone: Symptoms appear 24 - 48 hours after the last dose, increase over the next 8 - 12 hours, and gradually disappear over 4 - 5 days.
For codeine and Darvon: similar withdrawal to morphine, but slightly less intense.
The physical symptoms of the first stage include:
- runny eyes and nose
The psychological symptoms of the first stage include:
- sweating, alternating with chills and waves of 'goosebumps'
- loss of appetite, nausea, vomiting, stomach cramps, diarrhoea
- restlessness, weakness
- muscle and bone pain, especially in the legs and back
- muscle spasms and kicking movements (this, coupled with the goosebumps, is where the phrase 'cold turkey' came from!)
- fever, headache,flu-like feeling
- obsession with getting the drug
These symptoms can last up to 6 months.
The physical symptoms include:
The psychological symptoms include:
- poor appetite
- tiredness, weakness
- muscle aches
- inability to tolerate stress
- over-concern about physical comfort
- - - - RESOURCES
- - - - JOIN US